MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Arthralgia (2355)
Date of Event 02/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A 54-year-old male patient with newly diagnosed glioblastoma (gbm) began optune gio therapy on (b)(6) 2022.During review of an available patient medical record, on (b)(6) 2024, the patient reported that he developed a suspected pinched nerve and pain in his shoulder, related to carrying the optune gio battery pack.The patient was in physical therapy and transitioned to using a fanny pack for carrying the device.On (b)(6) 2024, the patient reported that a few months prior, due to the weight of the bag and wearing it cross-body, it caused a pinched nerve which resulted in eight weeks of physical therapy.Reportedly, the patient was doing much better and appreciated the new bag and ability to wear it on his waist.The prescribing physician was contacted for further details without reply.
 
Additional Manufacturer Narrative
Novocure opinion is that a contribution of device use to the temporary impairment of the shoulder due to arthralgia cannot be ruled out.Arthralgia is an expected event with optune gio device use (ef-11 0% and 9% ef-14 optune arm).
 
Additional Manufacturer Narrative
On june 18, 2024, novocure discovered that the awareness date in the initial submitted medical device report (mdr) was incorrect.The correct awareness date is june 06, 2024.

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
business village d4
park 6/platz 10
root, 6039
SZ  6039
Manufacturer (Section G)
NOVOCURE GMBH
business village d4
park 6/platz 10
root, 6039
SZ   6039
Manufacturer Contact
sharon perez
195 commerce way
portsmouth, NH 03801
2077527602
MDR Report Key19557779
Report Number3010457505-2024-00288
Device Sequence Number14636199
Product Code NZK
UDI-Device Identifier07290107982214
UDI-Public(01)07290107982214(11)200714
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by Manufacturer06/18/2024
Initial Report FDA Received Date06/18/2024
Supplement Report FDA Received Date07/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/14/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BUSPIRONE; FLUOXETINE; LEVETIRACETAM; ONDANSETRON; PROCHLORPERAZINE
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age53 YR
Patient SexMale
Patient Weight108 KG